Hail, Lawrence
- When
- March 26, 3:55 AM CST to 4:00 AM CST
- Where
- Lawrence County, 0.96 mi W of Imboden to Imboden
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.202, -91.187
Hail ranged from dime to quarter size.
A few severe thunderstorms producing large hail formed along a lifting warm front over portions of northeast Arkansas during the early morning hours of March 26th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A few severe thunderstorms producing large hail formed along a lifting warm front over portions of northeast Arkansas during the early morning hours of March 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 26, 3:07 AM CST, 48 minutes earlier.
Area Forecast Discussion National Weather Service Memphis TN 407 AM CDT Mon Mar 26 2018 .DISCUSSION... Currently...Front is stalled from central MS to northern LA into the ARLATEX region. Cool NE surface flow prevails across most of the Mid-South with temps ranging from the upper 30s toward Paris TN to the lower 50s over parts of North Mississippi. Increasing southerly low level flow...25-30 kts at 850 mb...across the surface front is resulting in increasing shower activity across north central Arkansas. Mid level lapse rates greater than 7 C/KM could result in a clap of thunder and some small hail early this morning. Today...Expect scattered to numerous showers and a few thunderstorms this morning as the surface front lifts back north as a warm front. Latest CAMs indicate best chances for rain will north of the TN/MS line. A few embedded thunderstorms are possible given the instability aloft. Expect this activity to push north during the afternoon with increasing SE winds and temps climbing into the 60s to lower 70s in the Delta. Tonight...Not much has changed with the overall thinking. An upper low over the SW US will continue to move east tonight with the upper ridge over the SE US building. Dry and mild weather will prevail over most of the Mid-South. Some warm advection showers may develop over western sections ahead an approaching cold front. Strong gradient overnight will result in breezy conditions across much of the area. Tuesday through Thursday night...The upper low will track slowly east. Prolonged SW flow aloft will bring deep moisture into the region with PWs greater than 1.5 inches feeding into the area. The cold front will move into Northeast Arkansas Tuesday afternoon and then slowly slide SE. The front will eventually stall across the area...probably from southern West Tennessee into Northwest Mississippi...as it becomes parallel to the upper flow. Upper level disturbances moving in the SW flow aloft will continue to generate showers and embedded thunderstorms along the front. Models are in general agreement with rainfall amounts of 3 to 5 inches with localized higher amounts. The higher amounts will probably occur along and south of I-40 where river flooding and localized flash flooding is possible. Ahead of the cold front on Tuesday expect the tight pressure gradient to produce gusty winds especially across the Delta. A wind advisory may be needed. The airmass ahead of the front becomes marginally unstable on Wednesday afternoon which may support a few strong storms over North Mississippi and east central Arkansas. Eventually the main upper trough will push through Thursday night and kick the front east with rain tapering off. Friday...Big changes in latest model runs. Another piece of upper level energy drops into the region. The 00z ECMWF goes all in while it is more subtle on the operational GFS. The GEFS has several members depicting the scenario and as a result introduced pops for this period. Saturday and Sunday...High pressure will result in dry weather and near normal temperatures Saturday. Perhaps some rain chances for Sunday though models are in serious disagreement so confidence is low. SJM && .AVIATION... 06Z TAFs Warm front will lift north through MS overnight, with a couple hours of IFR possible toward 12Z. Latest short term model guidance depicted lower chances of thunder than in previous model runs earlier this evening. This would make sense, given the warm capping inversion around FL050 overnight. MVFR will prevail with gusty winds following warm frontal passage by mid morning Monday. Strong southerly flow will continue through Monday night, with 50-60KT south/southwesterly low level jet developing Monday evening between FL020-FL040. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous Weather Outlook National Weather Service Memphis TN 427 AM CDT Mon Mar 26 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271130- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 427 AM CDT Mon Mar 26 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A wind advisory may be needed across the Delta Tuesday. Heavy rainfall is likely across the Mid-South Tuesday night through Thursday. Rainfall amounts of 3 to 5 inches with locally higher amounts are expected. River flooding and localized flash flooding is possible...especially south of Interstate 40. A few strong storms are possible across North Mississippi Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. SJM
The Memphis radar (KNQA), 152 km away, was scanning. The volume nearest the first event began at 09:54 UTC.
2 hail. Local standard time, as filed.
Hail ranged from dime to quarter size.
Quarter to half dollar size hail just south of Pocahontas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, March 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 741243, 741244.